Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Fertility

Question: Off birth control for 7mo with only 1 period after provera


 Kaybe - Mon Mar 30, 2009 10:26 pm

I started taking birth control pills when I was 15 years old and just stoped taking them august of this year, meaning I was on them for 7 years straight. I know that I am only 23 and that is what makes this hard for me to seem to get though to my gyno about my worries. I have already graduated from college and have been with the same person since I was 14 years old, we both have good jobs and live completly on our own (with lots of family love and support). I have only been with him and he has only been with me and we will be getting married April of 2009 after being together 9 years. With all of this being said, I am not nieve and I know what a life changing event it is to have a baby and I truly believe that we are more then ready to embrace apon this journy. My problem now is that I haven't had a period since going off of the pill except for after going to the gyno and requesting provera to get things started. I finally got my first period in 7 months about 4 weeks ago and it lasted about 10 days. I have taken ovulation tests ever since with no luck. I know my cycle probaly hasn't taken its full course yet but I just had high hopes. Hopefully my period starts again on it's own next month or I'm not sure what else to do?? I am 5'6 and 220lbs so my gyno said it might be because I am overweight so I have been working out and eating more healty ever since. My main question for you is if I don't get my period next month what should my next step be? My gyno said to go back on the pill but I want to have a baby and by her telling me that, I don't think she really understands and that is not an option for me at all! I've heard of clomid to get ovulation started but I don't know if I should go that far... I just don't understand why the pill has messed my body up to this point? Before the pill I was always regular and I've always been somewhat overweight...I just don't understand whats going on? Any help you can give me would be greatly apreciated. Thanks so much for your time!

-Kaybe
 Debbie Miller, RN - Thu Apr 02, 2009 11:23 pm

User avatar Hello,
I would wonder if you might have polycystic ovary syndrome. If so, there is treatment but you need to discuss the possibility with your doctor. Don't be afraid to tell the doctor you desire to start a family soon after your marriage. Everyone is entitled to this decision without judgment by the doctor or anyone else. She may be wanting to find out if the pill gets the periods started again and it would be a temporary measure. Be open about your symptoms and life plan as well as your options for treatment.

Good luck.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us